Puerto Rico, 2005Flood in Puerto Rico, May 24, 2005
May 24, 2005 · NWS SJU · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 24, 3:41 AM AST, 3 hours 9 minutes earlier.
Area forecast discussion, May 24, 3:41 AM AST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
341 AM AST TUE MAY 24 2005
.DISCUSSION...THE LOW LEVEL TROUGH ELONGATED FROM SOUTHWEST TO
NORTHEAST ALONG PUERTO RICO LATE MONDAY CONTINUED TO PRODUCE AN AREA
OF CLOUDS AND SHOWERS WHOSE EFFECTS REMAINED OVERNIGHT AND HEAVY
SHOWERS WERE NOTED OVER CEIBA VIEQUES AND THE EASTER COASTAL WATERS.
OTHER SCATTERED SHOWERS WERE NOTED OVER THE CARIBBEAN WATERS.
AFTER A COMPARISON OF QUICKSCAT DATA AND GFS80 MODEL GUIDANCE SEEM
THAT THIS MODEL IS PICKING UP THE FEATURE PRODUCING OUR LOCAL
WEATHER VERY GOOD. THEN I WILL CONTINUE TO PUT SOME CONFIDENCE ON IT
FOR NOW.
THIS MODEL SUGGEST HIGH RELATIVE HUMIDITY VALUES FOR LATER TODAY AND
A SHORT WAVE DEVELOPING THIS AFTERNOON WHICH WILL ENHANCE
PRECIPITATION ALONG THE NORTHERN SLOPES AND PLANES THE NORTHWEST AND
THE ATLANTIC WATERS. AT THIS TIME THE SHOWERS OVER THE CARIBBEAN
WATERS ARE MOVING SLOWLY AND ERRATICALLY BUT WILL START TO MOVE
TOWARD THE WEST LATER AS THE ATLANTIC HIGH MOVES EASTWARD PRODUCING
A EASTERLY LOW LEVEL WIND FLOW.
AT THE LOW LEVEL ANOTHER TROUGH WILL FORM OVER THE CARIBBEAN WATERS
AND WILL MOVE TOWARD THE NORTH PROVIDING ADDITIONAL CHANCES FOR
SHOWERS AND THUNDERSTORMS UNTIL LATE TODAY.
&&
.AVIATION...THE AFTERNOON CONVECTION EXPECTED MAY PRODUCE SHOWERS
SOME HEAVY THUNDERSTORM ACTIVITY ALONG THE USUAL ROUTE OF APPROACH
TO THE LMM INTERNATIONAL AIRPORT.
&&
.HYDROLOGY...THE WET PATTERN IS EXPECTED TO CONTINUE TODAY
ESPECIALLY ALONG THE NORTHERN HALF OF PUERTO RICO. WITH THE
PERSISTENT RAINFALL OF THE LAST FEW DAYS...THE GROUND REMAIN
SATURATED AND WE DO NOT NEED SIGNIFICANT AMOUNTS OF RAIN TO OBTAIN
URBAN FLOODING OR POSSIBLY FLASH FLOODING ESPECIALLY IN THE URBAN
AREAS SINCE AS IS KNOWN...THE RUNOFF INCREASES.
&&
.CLIMATE...AS IT IS USUAL...THIS MONTH HAS BEEN A RAINY ONE SO FAR.
FOR THE LUIS MUNOZ MARIN INTERNATIONAL AIRPORT THE RAIN GAUGE HAVE
MEASURED 7.64 IN WHICH IS 3.62 ABOVE THE NORMAL VALUE OF 4.02 IN.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 89 77 91 75 / 60 20 50 20
STT 89 79 88 78 / 50 40 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...NONE.
.VI...NONE.
&&
RIVERA
Hazardous weather outlook, May 24, 6:00 AM AST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST TUE MAY 24 2005
PRZ001>013-AMZ710>750-251000-
600 AM AST TUE MAY 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...A SURFACE TROUGH WILL DRIFT SOUTHEAST TODAY AND
REMAIN NEARLY STATIONARY ACROSS THE LOCAL AREA. ACTIVE WEATHER WILL
CONTINUE ALONG AND AHEAD OF THIS TROUGH THROUGH TONIGHT. SEA BREEZE
EFFECTS COMBINED WITH A MOIST UNSTABLE AIRMASS AND WEST TO SOUTHWEST
LOW LEVEL WINDS WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS TO DEVELOP MAINLY ALONG THE NORTH AND EAST
PORTIONS OF PUERTO RICO...ALTHOUGH THE OTHER SECTIONS WILL SEE
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. LOCALLY HEAVY RAINS
COULD BE EXPECTED TODAY ALONG THE NORTH HALF OF PUERTO RICO.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY.
.DAYS TWO THROUGH SEVEN...
DECREASE IN MOISTURE EXPECTED BY WEDNESDAY WITH LIGHT EAST FLOW
DOMINATING. ASIDE FROM LOCAL SEA BREEZE EFFECTS...A DRIER WEATHER
PATTERN SHOULD PREVAIL. NO HAZARDOUS WEATHER IS ANTICIPATED.
VIZ001-002-AMZ710>730-251000-
600 AM AST TUE MAY 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...A SURFACE TROUGH ACROSS THE LOCAL ATLANTIC
WATERS OFF SHORE OF THE VIRGIN ISLANDS WILL DRIFT SOUTHEAST TODAY
AND REMAIN NEARLY STATIONARY ACROSS THE LOCAL AREA. ACTIVE WEATHER
WILL CONTINUE ALONG AND AHEAD OF THIS TROUGH THROUGH TONIGHT. LIGHT
WEST WINDS COMBINED WITH MOIST UNSTABLE AIRMASS WILL ALLOW FOR
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT THE
TERRITORY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY.
.DAYS TWO THROUGH SEVEN...
DECREASE IN MOISTURE EXPECTED BY WEDNESDAY WITH LIGHT EAST FLOW
DOMINATING. ASIDE FROM LOCAL SEA BREEZE EFFECTS...A DRIER WEATHER
PATTERN SHOULD PREVAIL. NO HAZARDOUS WEATHER IS ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
In the hours before
Local storm report, May 24, 5:03 AM AST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
503 AM AST TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM FLASH FLOOD FAJARDO 18.33N 65.66W
05/24/2005 FAJARDO PR EMERGENCY MNGR
PUERTO RICO EMERGENCY MANAGEMENT REPORTED THAT THEY WERE
EVACUATING HOMES IN CEIBA AND FAJARDO DUE TO FLASH
FLOODING.
&&
RGROSSLocal storm report, May 24, 6:18 AM AST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
618 AM AST TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM FLASH FLOOD FAJARDO 18.33N 65.66W
05/24/2005 FAJARDO PR BROADCAST MEDIA
ONE FAMILY RESCUED FROM ROOF OF HOME DUE TO FLOODING OF
RIO FAJARDO. SEVERAL STREETS IN DOWNTOWN FAJARDO FLOODED.
&&
RGROSSLocal storm report, May 24, 6:23 AM AST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
623 AM AST TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM AVALANCHE MANATI 18.43N 66.48W
05/23/2005 MANATI PR BROADCAST MEDIA
REPORTED THAT ABOUT 30 HOMES WERE AFFECTED BY FLOODING
FROM THE RIO GRANDE DE MANATI OUT OF ITS BANKS.
&&
RGROSSFlood, Northeast
- When
- May 24, 6:50 AM AST to 10:50 AM AST
- Where
- Northeast forecast zone
- Reported by
- EMERGENCY MANAGER
Highway 3 and road 975 were reported flooded in the municipality of Ceiba. Los Pinos street was reported flooded, and 18 to 20 homes were reported to be affected by flood waters. A home at Santa Maria neighborhood was reported flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Oklahoma, May 24, 2005$450,000 · 2.5 in hail · 26 events
- Storm Surge and High Wind in Massachusetts, May 24 to 25, 2005$360,000 · 50 kt wind · 25 events
- Flash Flood and Hail in Mississippi, May 24, 2005$469,000 · 1 in hail · 17 events
- Hail and Damaging Wind in Nebraska, May 24, 2005$185,000 · 1.75 in hail · 5 events
- Flash Flooding and Debris Flows in Puerto Rico, May 24, 200536 events
- Tornadoes and Hail in Colorado, May 24, 2005F0 · 15 events
- Damaging Winds in Kansas, May 24, 200583 kt wind · 12 events
- Damaging Winds and Lightning Strike in Florida, May 24, 20051 injured · 67 kt wind · 3 events
- Flash Flood and Hail in Colorado, May 24 to 25, 20051.75 in hail · 7 events
- Hail and Damaging Winds in Oklahoma, May 24 to 25, 20051.75 in hail · 7 events
- Hail in North Carolina, May 24, 20051.75 in hail · 6 events
- Flash Flooding and Flood in Puerto Rico, May 24, 20055 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453036.